One-state variable binomial models for European-/American-style geometric Asian options

Research output: Journal article publicationJournal articleAcademic researchpeer-review

6 Citations (Scopus)


This paper is concerned with geometric Asian options whose pay-offs depend on the geometric average of the underlying asset prices. Following the Cox et al (1979 J. Financial Economics 7 229-63) arbitrage arguments, we develop one-state variable binomial models for the options on the basis of the idea of Cheuk and Vorst (1997 J. Int. Money Finance 16 173-87). The models are more efficient and faster than those lattice methods (for the options) proposed by Hull and White (1993 J. Derivatives 1 21-31), Ritchken et al (1993 Manage. Sci. 39 1202-13), Barraquand and Pudet (1996 Math. Finance 6 17-51) and Cho and Lee (1997 J. Financial Eng. 6 179-91). We also establish the equivalence of the models and certain difference schemes.

Original languageEnglish
Pages (from-to)288-295
Number of pages8
JournalQuantitative Finance
Issue number4
Publication statusPublished - Aug 2003
Externally publishedYes

ASJC Scopus subject areas

  • Finance
  • Economics, Econometrics and Finance(all)


Dive into the research topics of 'One-state variable binomial models for European-/American-style geometric Asian options'. Together they form a unique fingerprint.

Cite this